MAUDE Adverse Event Report: COOK INC ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Purulent Discharge (1812); Pressure Sore/Ulcer (2326)
Date of Event 12/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant devices: entuit gastrostomy br balloon retention feeding tube- sbrd-16; entuit start initial placement gastrostomy set-ipsg-m.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The international customer reported that 10 days following placement of the entuit secure gastrointestinal suture anchor set, the patient presented with pus-containing and necrotic wounds, which were located under the anchors.The product issue necessitated the disinfection and wound care measures.The customer confirmed that when deploying the adjustable anchors, slightly loosening them after placement avoids the problem of necrotizing irritation.The device is reportedly unavailable for return and evaluation.
 
Event or Problem Description
The international customer reported that 10 days following placement of the entuit secure gastrointestinal suture anchor set, the patient presented with pus-containing and necrotic wounds, which were located under the anchors.The product issue necessitated the disinfection and wound care measures.The customer confirmed that when deploying the adjustable anchors, slightly loosening them after placement avoids the problem of necrotizing irritation.The device is reportedly unavailable for return and evaluation.Additional information received from representative: the radiologist reported that the patient is reviewed for the entuit only 10 days after the procedure and not reviewed everyday like instructions for use (ifu).
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation - evaluation: a review of the complaint history, device history record, drawings, instructions for use(ifu), manufacturing instructions, and quality control data was completed during this investigation.A complaint device evaluation was not performed since no product or imaging was returned to assist with this investigation.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Review of the device history record shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.It was stated by the customer that when the adjustable suture retention mechanisms are slightly loosened just after laying on the patient, the problem of necrotizing irritation is avoided.Per the provided ifu, ¿gastroplexy site should be checked daily for early signs of pressure ulcers, including discoloration and tenderness around gastropexy site.If signs of pressure ulcer development are detected at gastropexy site, use the extra red plunger provided in the set to adjust the tension of the retention bolster¿the gastropexy bolster should contact the skin but not create any visible skin indentation when at optimal tension.¿ based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.However, measures have been initiated to address this failure mode.Measures have been initiated to address this issue.The appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.
 
Additional Manufacturer Narrative
A response letter has been sent to the user facilities in order to point out the error in procedure use and inform the facilities of proper protocols according the ifu.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.Blank fields on this form indicate the information is unknown, unchanged or unavailable.Blank fields on this form indicate the information is previously submitted, unknown, or unavailable.

Brand Name
ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7219574
Report Number1820334-2018-00043
Device Sequence Number16447370
Product Code FGE
UDI-Device Identifier00827002355637
UDI-Public(01)00827002355637(17)200824(10)8165201
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K131201
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberGIAS-SRM-ADJ-3
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/21/2017
Supplement Date Received by Manufacturer01/31/2018
04/10/2018
04/03/2018
Initial Report FDA Received Date01/25/2018
Supplement Report FDA Received Date03/02/2018
04/13/2018
04/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 DA